|| Checking for direct PDF access through Ovid
Cervical cancer (CC) is one of the acquired immunodeficiency syndrome (AIDS) defining diseases and the human immunodeficiency virus (HIV) infection is thought to relate with increased acute toxicity of chemoradiotherapy (CRT).We investigated the effect of HIV status in the incidence of neutropenia associated with cisplatin-based CRT for CC and its impact in treatment completion.This is a single-center retrospective cohort study. Data collection was performed for all the consecutive stage Ib-IV CC women treated with cisplatin-based CRT from 2012 to 2016, and with known HIV status.Sixty-one patients were included, 6 were HIV+. HIV+ patients had a higher risk of neutropenia at any cycle during cisplatin CRT [adjusted odds ratio (OR) 7.3, 95% confidence interval (95% CI) 1.02–52.3; P = .05]. Despite the absolute differences, mean neutrophil count was nonsignificantly lower in HIV+ women, both at baseline [4455/μL (interquartile range, IQR: 1830–6689) vs 6340 (IQR: 1720–18,970) for HIV−, P = .98] and at the end of treatment [1752/μL (IQR: 1100–2930) vs 3147/μL (IQR: 920–18,390) in HIV−; P = .06]. Moreover, when considering the effect of time, CRT seems to induce a consistent drop of neutrophils in both groups (P = .229). No febrile neutropenia events occurred.In HIV+ women, there were more CT cycle delays (P = .013), patients were more prone to use granulocyte colony-stimulating factor (G-CSF; HIV+ 40.0% vs HIV− 4.0%; P = .04) and less likely to complete at least 5 cycles of cisplatin (P = .02). All patients received adequate dose of pelvic RT, regardless of HIV status.HIV+ patients have a significantly increased risk of neutropenia during CRT treatment for CC and are less likely to complete chemotherapy with cisplatin.